Alert archive / California / Hazardous Seas Warnings in 2012
Hazardous Seas Warning 21, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Aug 8, 2012, 2:26 PM PDT. It took effect at Aug 9, 2012, 6:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2012, 2:26 PM PDT (21:26 UTC)
- In effect from
- Aug 9, 2012, 6:00 AM PDT
- Expired
- Aug 9, 2012, 2:50 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
987 WHUS76 KEKA 082126 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 226 PM PDT WED AUG 8 2012 PZZ470-090530- /O.EXT.KEKA.SC.Y.0053.120808T2300Z-120810T0000Z/ /O.UPG.KEKA.GL.A.0025.120810T0000Z-120813T0600Z/ /O.NEW.KEKA.GL.W.0037.120810T0000Z-120814T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 226 PM PDT WED AUG 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM THURSDAY TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 11 PM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHERLY WINDS WILL INCREASE...WITH GUSTS TO 35 KT LATE THU AFTERNOON AND LASTING THROUGH MOST OF THE WEEKEND. * WAVES...STEEP SHORT PERIOD WAVES WILL BUILD OVER THE NEXT SEVERAL DAYS...REACHING 13 TO 15 FT BY FRIDAY. ROUGH SEAS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-090530- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-120809T1300Z/ /O.UPG.KEKA.SE.A.0005.120809T1300Z-120813T0600Z/ /O.NEW.KEKA.SE.W.0021.120809T1300Z-120814T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 226 PM PDT WED AUG 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM THURSDAY TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 11 PM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT THURSDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHERLY WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT. OCCASIONAL GALE FORCE GUSTS ARE THU AFTERNOON THROUGH SUN. * WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 11 FT LATE TONIGHT...AND THEN 12 TO 14 FT THU THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-090530- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-120814T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 226 PM PDT WED AUG 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT MONDAY. * WINDS...NORTHERLY WINDS OF 15 TO 25 KT WILL PERSIST THE NEXT SEVERAL DAYS. STRONGEST WINDS WILL BE NEAR CAPE MENDOCINO. * WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 6 TO 8 FT TONIGHT AND THU...AND THEN TO 8 TO 9 FT ON FRI. SEAS MAY BRIEFLY REACH 10 FT BY FRI. ELEVATED SEAS ARE EXPECTED THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-090530- /O.EXT.KEKA.SC.Y.0053.120809T0100Z-120814T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 226 PM PDT WED AUG 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 11 PM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 11 PM PDT MONDAY. * WINDS...NORTHERLY WINDS WILL INCREASE BEGINNING THIS EVENING... REACHING 15 TO 25 KT BY THU. GALE FORCE GUSTS ARE POSSIBLE LATE THU...ESPECIALLY NEAR PT ST GEORGE. STRONG NORTHERLIES ARE EXPECTED THROUGH THE WEEKEND. * WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 5 TO 7 FT TONIGHT AND SHOULD REACH 9 TO 10 FT LATE THU INTO FRI NIGHT. STEEP AND HAZARDOUS SEAS WILL PERSIST THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
937 WHUS76 KEKA 090410 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 910 PM PDT WED AUG 8 2012 PZZ470-091215- /O.CON.KEKA.SC.Y.0053.000000T0000Z-120810T0000Z/ /O.CON.KEKA.GL.W.0037.120810T0000Z-120814T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 910 PM PDT WED AUG 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THURSDAY TO 11 PM MONDAY... * WINDS...NORTHERLY 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 KT BY FRIDAY...THEN REMAIN ELEVATED INTO EARLY NEXT WEEK. * WAVES...STEEP SHORT PERIOD SEAS WILL BUILD OVER THE NEXT SEVERAL DAYS AND REACH 13 TO 15 FT BY FRIDAY. ROUGH SEAS ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-091215- /O.CON.KEKA.SC.Y.0053.000000T0000Z-120809T1300Z/ /O.CON.KEKA.SE.W.0021.120809T1300Z-120814T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 910 PM PDT WED AUG 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 11 PM MONDAY... * WINDS...NORTHERLY 20 TO 30 KT WITH LOCAL GUSTS TO 35 KT. WINDS ARE FORECAST TO REMAIN NEAR GALE WITH LOCAL GALE FORCE GUSTS INTO EARLY NEXT WEEK. * WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO NEAR 11 FT TONIGHT AND THEN UP TO 14 FT THU. SEAS WILL REMAIN STEEP AND AROUND 10 TO 15 FT INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-091215- /O.CON.KEKA.SC.Y.0053.000000T0000Z-120814T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 910 PM PDT WED AUG 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM MONDAY... * WINDS...NORTH OF CAPE MENDOCINO...N 5 TO 15 KT...EXCEPT 15 TO 25 WITH GUSTS TO 30 KT NEAR POINT SAINT GEORGE. SOUTH OF CAPE MENDOCINO...NW TO N 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT. WINDS ARE FORECAST TO REMAIN IN THE 10 TO 25 KT RANGE INTO EARLY NEXT WEEK. HIGHEST WINDS WILL GENERALLY OCCUR IN THE AFTERNOON AND EARLY EVENING HOURS...AND AROUND PROMINENT CAPES AND POINTS. * WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 5 TO 8 FT OVERNIGHT AND SHOULD REACH 9 TO 10 FT LATE THU INTO FRI NIGHT. STEEP SHORT PERIOD SEAS WILL PERSIST THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
122 WHUS76 KEKA 090433 AAA MWWEKA URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 933 PM PDT WED AUG 8 2012 PZZ470-091245- /O.CON.KEKA.SC.Y.0053.000000T0000Z-120810T0000Z/ /O.CON.KEKA.GL.W.0037.120810T0000Z-120814T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 933 PM PDT WED AUG 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THURSDAY TO 11 PM MONDAY... * WINDS...NORTHERLY 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 KT BY FRIDAY...THEN REMAIN ELEVATED INTO EARLY NEXT WEEK. * WAVES...STEEP SHORT PERIOD SEAS WILL BUILD OVER THE NEXT SEVERAL DAYS AND REACH 13 TO 15 FT BY FRIDAY. ROUGH SEAS ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-091245- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-120814T0600Z/ /O.CON.KEKA.SE.W.0021.120809T1300Z-120814T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 933 PM PDT WED AUG 8 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 11 PM MONDAY... * WINDS...NORTHERLY 20 TO 30 KT WITH LOCAL GUSTS TO 35 KT. WINDS ARE FORECAST TO REMAIN NEAR GALE WITH LOCAL GALE FORCE GUSTS INTO EARLY NEXT WEEK. * WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO NEAR 11 FT TONIGHT AND THEN UP TO 14 FT THU. SEAS WILL REMAIN STEEP AND AROUND 10 TO 15 FT INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-091245- /O.CON.KEKA.SC.Y.0053.000000T0000Z-120814T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 933 PM PDT WED AUG 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM MONDAY... * WINDS...NORTH OF CAPE MENDOCINO...N 5 TO 15 KT...EXCEPT 15 TO 25 WITH GUSTS TO 30 KT NEAR POINT SAINT GEORGE. SOUTH OF CAPE MENDOCINO...NW TO N 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT. WINDS ARE FORECAST TO REMAIN IN THE 10 TO 25 KT RANGE INTO EARLY NEXT WEEK. HIGHEST WINDS WILL GENERALLY OCCUR IN THE AFTERNOON AND EARLY EVENING HOURS...AND AROUND PROMINENT CAPES AND POINTS. * WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO 5 TO 8 FT OVERNIGHT AND SHOULD REACH 9 TO 10 FT LATE THU INTO FRI NIGHT. STEEP SHORT PERIOD SEAS WILL PERSIST THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
581 WHUS76 KEKA 090950 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 250 AM PDT THU AUG 9 2012 PZZ475-091800- /O.EXT.KEKA.SC.Y.0053.000000T0000Z-120810T0000Z/ /O.CAN.KEKA.SE.W.0021.120809T1300Z-120814T0600Z/ /O.EXB.KEKA.GL.W.0037.120810T0000Z-120811T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 250 AM PDT THU AUG 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...NORTHERLY 20 TO 30 KT. OCCASIONAL GUSTS TO 35 KT THROUGH FRIDAY NIGHT AND AGAIN LATER IN THE WEEKEND. * WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TO NEAR 13 FT BY TONIGHT. SEAS WILL REMAIN STEEP AND AROUND 10 TO 15 FT INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-091800- /O.CON.KEKA.SC.Y.0053.000000T0000Z-120810T0000Z/ /O.CON.KEKA.GL.W.0037.120810T0000Z-120814T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 250 AM PDT THU AUG 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...NORTHERLY 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 KT TONIGHT...THEN REMAIN ELEVATED INTO EARLY NEXT WEEK. * WAVES...STEEP SHORT PERIOD SEAS WILL BUILD OVER THE NEXT SEVERAL DAYS AND REACH 13 TO 15 FT BY FRIDAY. ROUGH SEAS ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-091800- /O.CON.KEKA.SC.Y.0053.000000T0000Z-120814T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 250 AM PDT THU AUG 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY. * WINDS...NORTH OF CAPE MENDOCINO...N 5 TO 15 KT...EXCEPT 15 TO 25 WITH GUSTS TO 30 KT NEAR POINT SAINT GEORGE. SOUTH OF CAPE MENDOCINO...NW TO N 15 TO 25 KT WITH LOCAL GUSTS TO 30 KT. WINDS ARE FORECAST TO REMAIN IN THE 15 TO 25 KT RANGE INTO EARLY NEXT WEEK. HIGHEST WINDS WILL GENERALLY OCCUR IN THE AFTERNOON AND EARLY EVENING HOURS...AND AROUND PROMINENT CAPES AND POINTS. * WAVES...STEEP SHORT PERIOD WAVES WILL BUILD TODAY...REACHING 9 TO 10 FT TONIGHT. STEEP SHORT PERIOD SEAS WILL PERSIST THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Aug 8, 3:58 AM PDT, 10 hours 28 minutes earlier.
Area forecast discussion, Aug 8, 3:58 AM PDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
358 AM PDT WED AUG 8 2012
.SYNOPSIS...CLOUDS WILL BECOME GRADUALLY LESS PERSISTENT AT THE
COAST HEADING THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS ACROSS
NORTHERN CALIFORNIA. PLENTY OF SUNSHINE AND WARMING TEMPERATURES
CAN BE EXPECTED ACROSS INTERIOR AREAS INTO THE WEEKEND.
&&
.DISCUSSION...AN UPPER LEVEL TROUGH CONTINUES TO MOVE THROUGH
NORTHWESTERN CALIFORNIA THIS MORNING BRINGING WITH IT SOME HIGH
LEVEL CLOUDS AND DEEPENING THE COASTAL MARINE LAYER. THE STRATUS
ALONG THE COAST HAS BEEN SLOW TO DEVELOP TONIGHT AFTER MIXING OUT
YESTERDAY AFTERNOON...BUT IT IS NOW QUICKLY EXPANDING NORTH OF THE
CAPE INTO ADJACENT VALLEYS. FARTHER SOUTH DOWNSLOPE NORTHERLY FLOW
HAS KEPT THE SOUTHERN HUMBOLDT AND MUCH OF THE MENDOCINO COASTS
GENERALLY CLEAR AND THIS SHOULD CONTINUE TODAY...EXCEPT FROM FORT
BRAGG TO POINT ARENA WHERE FOG MAY EXPAND THIS MORNING. AWAY FROM
THE COAST HIGH CLOUDS SHOULD DISSIPATE AND MOVE NORTHEAST OUT OF THE
AREA THIS MORNING WHILE AN UPPER LEVEL RIDGE BUILDS TOWARD NORTHERN
CALIFORNIA. 850 MB TEMPS WILL WARM A FEW DEGREES AS COMPARED TO
YESTERDAY ALLOWING AFTERNOON HIGH TEMPS TO BE A FEW DEGREES HOTTER
TODAY. HIGHS APPROACHING 100 DEGREES ARE EXPECTED ACROSS MANY OF THE
HOTTER INTERIOR VALLEYS TODAY.
WITH AN UPPER LEVEL TROUGH MAINTAINING ITSELF OVER THE EASTERN
PACIFIC THROUGH THE WEEKEND...WEAK SHORTWAVES WILL PROPAGATE OVER THE
IMMEDIATE NORTHWESTERN CALIFORNIA COAST. EACH SHORTWAVE WILL BRING A
SLIGHT CHANCE OF SOME LIGHT DRIZZLE NORTH OF CAPE MENDOCINO IN
OVERNIGHT AND MORNING FOG/STRATUS. AS THE UPPER RIDGE OVER THE GREAT
BASIN STRETCHES TOWARD THE COAST THROUGH THE WEEKEND THE MARINE
LAYER WILL BECOME SHALLOWER BUT MORE DENSE RESULTING IN MORE FOG
DEVELOPMENT RATHER THAN STRATUS...PARTICULARLY NORTH OF THE CAPE WHERE
ONSHORE NORTHERLY FLOW IS MAINTAINED. FOG DEVELOPMENT WILL BE LESS
CERTAIN THROUGHOUT THE NEXT WEEK SOUTH OF THE CAPE DUE TO DOWNSLOPE
FLOW.
ACROSS THE INTERIOR HOT TEMPERATURES ARE EXPECTED WITH HIGHS RANGING
FROM 95 TO 105 DEGREES IN THE INTERIOR VALLEYS THROUGH THE WEEKEND
INTO EARLY NEXT WEEK AS THE UPPER RIDGE HOLDS FIRM OVER THE WESTERN
UNITED STATES. WITH MODELS INDICATING A CUT OFF UPPER LOW MAY
DEVELOP OFF THE CALIFORNIA COAST EARLY NEXT WEEK...THERE IS
POTENTIAL FOR 100 DEGREE TEMPERATURES TO CONTINUE INTO MID NEXT
WEEK. THIS PATTERN WOULD ALSO SUPPORT SOUTHEASTERLY MID AND UPPER
LEVEL FLOW BRINGING MONSOONAL MOISTURE INTO THE REGION AND THUS A
CHANCE FOR THUNDERSTORMS. POPS HAVE BEEN INCREASED MONDAY THROUGH
WEDNESDAY NEXT WEEK FOR THIS POSSIBILITY...BUT HAVE BEEN KEPT
BELOW 15 FOR NOW. RPA
&&
.AVIATION...MVFR CIGS ALONG THE NORTH COAST THIS MORNING. NORTH
WINDS WILL INCREASE DURING THE AFTERNOON...LEADING TO GREATER MIXING
AND A SCATTERING OUT OF THE STRATUS. VFR UNDER MAINLY CLEAR SKIES
WILL CONTINUE INLAND. JCA
&&
.MARINE...HIGH PRESSURE STRENGTHENING OFFSHORE AND AN INTENSIFYING
THERMAL TROUGH WILL LEAD TO RAPIDLY INCREASING NORTH WINDS. THE
STRONGEST WINDS WILL BE FOUND IN THE NORTHERN OUTER WATERS WHERE A
GALE WATCH HAS BEEN HOISTED FOR THU NIGHT THRU SUN. WINDS WILL NOT
BE QUITE AS STRONG FURTHER SOUTH...BUT BIG WAVES WILL CERTAINLY
PROPAGATE THRU THE WATERS...SO FOR THIS REASON A HAZ SEAS WATCH HAS
BEEN ISSUED. BOTH WINDS AND WAVES WILL REMAIN HIGH FOR THE ENTIRE
FCST PERIOD AS THE WINDY SUMMERTIME PATTERN HOLDS FIRM. JCA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 11 PM PDT
SUNDAY PZZ450.
GALE WATCH FROM THURSDAY AFTERNOON THROUGH SUNDAY EVENING PZZ470.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 PM PDT
THURSDAY PZZ470.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM PDT
SUNDAY PZZ455.
SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 11 PM PDT
SUNDAY PZZ475.
HAZARDOUS SEAS WATCH FROM THURSDAY MORNING THROUGH SUNDAY
EVENING PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Aug 8, 5:33 AM PDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 533 AM PDT WED AUG 8 2012 CAZ001>004-076-091245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 533 AM PDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:30 AM PDT | Gale Watch | EKA | 12 hr | |
| Aug 8, 2:30 AM PDT | Hazardous Seas Watch | EKA | 12 hr | |
| Aug 8, 2:26 PM PDT | Gale Warning | EKA | 3 days |
Nearby
Hazardous Seas Warnings in California, 2012Every hazardous seas warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.